Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 342, NWS Louisville, KY

August 3, 2015Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 3, 2015, 8:08 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2015, 8:08 PM EDT (00:08 UTC)
Expired
Aug 3, 2015, 8:31 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Harrison County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 8:08 PM EDTTSTM WND DMG3 Ssw Sunrise, KYA FEW TREES REPORTED DOWN SOUTHEAST OF KELAT...OR SOUTHWEST OF SUNRISE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS53 KLMK 040008
SVRLMK
KYC097-181-040045-
/O.NEW.KLMK.SV.W.0342.150804T0008Z-150804T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT MON AUG 3 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 808 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CYNTHIANA...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARLISLE...MORNING GLORY...ELLISVILLE...COLVILLE...MYERS...VENUS...
  HOOKTOWN...SUNRISE...HEADQUARTERS...PLEASANT VALLEY...ODDVILLE...
  MOOREFIELD...SPROUT...CLAYSVILLE...EAST UNION...BAREFOOT...
  BARTERVILLE...US ROUTE 62 AT STATE ROUTE 19...KELAT AND POINDEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3830 8385 3820 8397 3822 8398 3832 8414
      3836 8417 3836 8421 3847 8436 3857 8428
      3855 8417 3849 8417 3843 8400 3842 8400
      3844 8397 3836 8392 3836 8389 3835 8390
      3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 0008Z 301DEG 34KT 3846 8420 

HAIL...1.25IN
WIND...60MPH
 
$$

RAS
1 follow-up statement
397 
WWUS53 KLMK 040031
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT MON AUG 3 2015

KYC097-181-040041-
/O.CAN.KLMK.SV.W.0342.000000T0000Z-150804T0045Z/
NICHOLAS KY-HARRISON KY-
831 PM EDT MON AUG 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NICHOLAS AND NORTHEASTERN
HARRISON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL 
HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3830 8385 3820 8397 3822 8398 3832 8414
      3836 8417 3836 8421 3847 8436 3857 8428
      3855 8417 3849 8417 3843 8400 3842 8400
      3844 8397 3836 8392 3836 8389 3835 8390
      3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 0030Z 301DEG 34KT 3836 8399 

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:40 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 3, 6:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT MON AUG 3 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (NOW THROUGH TUESDAY NIGHT)...
ISSUED AT 335 PM EDT MON AUG 3 2015

IN THE NEAR TERM, SKIES WERE SUNNY ACROSS THE REGION WITH
TEMPEATURES RANGING FROM THE MID-UPPER 80S IN THE NORTH TO THE LOWER
90S IN THE SOUTH.  REGIONAL SATELLITE AND RADAR IMAGERY SHOWS
CONVECTION DEVELOPING ALONG A BOUNDARY UP INTERSTATE 70 IN CENTRAL
INDIANA. AMDAR SOUNDINGS OUT OF COVINGTON AND LOUISVILLE STILL SHOW
A BIT OF CAPPING WHICH SHOULD KEEP CONVECTION MINIMIZED FOR THE NEXT
SEVERAL HOURS.  HOWEVER, COMBINATION OF COLD FRONT SINKING SOUTHWARD
ALONG WITH SOME MODIFICATION IN THE CAP LATER THIS AFTERNOON/EVENING
SHOULD ALLOW SCATTERED SHOWERS AND STORMS TO DEVELOP.  CURRENT
THINKING IS THAT BEST COVERAGE WILL BE ACROSS OUR NORTHEASTERN
SECTIONS, MAINLY EAST OF INTERSTATE 65.  THEREFORE, WILL CONTINUE
CHANCE POPS FOR THIS EVENING WITH THE EXPECTATION THAT CONVECTION
WILL DIMINISH TOWARD MIDNIGHT.  SOME STRONG/SEVERE CONVECTION WILL
BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

FOR THE OVERNIGHT PERIOD, THE COLD FRONT WILL CONTINUE TO SINK
SOUTHWARD AND ASSOCIATED EVENING CONVECTION WILL DIMINISH AND FADE
AWAY.  CLEAR TO PARTLY CLOUDY SKIES ARE EXPECTED OVERNIGHT WITH
TEMPERATURES DROPPING INTO THE MID-UPPER 60S IN THE NORTH WITH UPPER
60S TO AROUND 70 IN THE SOUTH.  OVERNIGHT LOWS TUESDAY NIGHT WILL
RANGE FROM THE MID-UPPER 60S IN THE NORTH TO THE UPPER 60S TO LOWER
70S IN THE SOUTH.

FOR TUESDAY, AFOREMENTIONED FRONTAL BOUNDARY WILL BE DRAPED ACROSS
THE FORECAST AREA.  CONVECTION WILL LIKELY REDEVELOP DURING THE
AFTERNOON.  HOWEVER, COVERAGE LOOKS TO BE RATHER ISOLATED/SCATTERED
IN NATURE DUE TO A LACK OF FOCUSED FORCING.  THEREFORE, PLAN ON
LEAVING IN THE ISOLATED STORM CHANCE WITH THIS UPDATE.  STUCK CLOSER
TO THE WEIGHTED MODEL GUIDANCE FOR TEMPERATURES.  THIS WOULD SUGGEST
HIGHS IN THE MID-UPPER 80S IN THE NORTH WITH UPPER 80S TO AROUND 90
IN THE SOUTH.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
ISSUED AT 320 PM EDT MON AUG 3 2015

WESTERN CONUS RIDGING WILL BE IN PLACE THROUGH THE LONG TERM.
MEANWHILE, TROUGHING WILL BE ESTABLISHED THROUGHOUT THE NORTHEAST
CONUS. THE OHIO RIVER VALLEY WILL BE SITUATED IN NORTHWEST FLOW
ALOFT BETWEEN THESE TWO FEATURES. INDIVIDUAL DISTURBANCES WILL MOVE
ACROSS THE AREA, THE STRONGEST OF WHICH WILL OCCUR WEDNESDAY-
THURSDAY. A DRIER PATTERN WILL TAKE OVER FOR THE WEEKEND, BEFORE
ANOTHER DISTURBANCE LOOKS TO ARRIVE ON MONDAY.

WEDNESDAY - THURSDAY...

MODELS CONTINUE TO AGREE ON A SHORTWAVE MOVING FROM THE EASTERN
PLAINS WEDNESDAY MORNING, THROUGH OUR AREA BY THURSDAY EVENING.
HOWEVER, MODELS SLIGHTLY DISAGREE ON THE EXACT TIMING AND PLACEMENT.
AT THE SURFACE, A FRONTAL BOUNDARY WILL BE NEAR OUR WESTERN CWA ON
WEDNESDAY MORNING, SLOWLY LIFTING NORTHEAST AS A WARM FRONT THROUGH
THURSDAY. THIS WILL OCCUR AS A SURFACE LOW DEVELOPS AHEAD OF THE
SHORTWAVE AND TRACKS ACROSS THE CWA THROUGH THURSDAY. AMPLE DEEP
MOISTURE WILL POOL AHEAD OF THE SYSTEM AND COMBINE WITH INSTABILITY
TO CREATE NUMEROUS THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY.
NOTICED A SLIGHTLY SLOWER TREND ON WEDNESDAY AFTERNOON SO WILL KEEP
HIGHEST COVERAGE WEST OF I-65 NEAR THE WARM FRONTAL BOUNDARY.

CAN'T RULE OUT A FEW STRONGER STORMS DURING THIS TIME FRAME AS
PLENTY OF INSTABILITY WILL BE PRESENT ALONG AND SOUTHWEST OF THE
RETREATING WARM FRONT. HOWEVER, DEEP LAYER SHEAR VALUES CONTINUE TO
LOOK MARGINAL (20-30 KNOTS) FOR ORGANIZATION. MORE CONCERNED WITH
THE POTENTIAL FOR HEAVY RAINFALL AS HIGHER PRECIPITABLE WATER VALUES
WILL COUPLE WITH A SLOW MOVING FRONT AND OVERALL SYSTEM. IN FACT,
WPC HAS PLACED MUCH OF KENTUCKY IN A SLIGT RISK FOR EXCESSIVE
RAINFALL.

THURSDAY NIGHT - FRIDAY NIGHT...

THE SYSTEM WILL MOVE OFF TO THE EAST BY THURSDAY NIGHT, WITH DRIER
NORTHWEST FLOW TAKING OVER. WILL LEAVE LINGERING CHANCES IN THE
EAST. SOME DATA STILL SUGGESTS THAT A SECONDARY DISTURBANCE WILL
CROSS THE NORTHWEST FLOW ALOFT THROUGH FRIDAY EVENING, WILL HAVE
SMALL CHANCES TO ACCOUNT FOR THIS. PREFER TO LEAN TOWARD THE DRIER
SOLUTION SUGGESTED BY THE NAM/ECMWF AS WE WILL BE IN THE SUBSIDENT
WAKE OF THE FIRST UPPER SYSTEM AND DEEPER MOISTURE WILL BE HARD TO
COME BY. THIS PERIOD WILL BE MARKED BY COOLER TEMPERATURES, WITH
HIGHS IN THE LOW-MID 80'S AND LOWS IN THE 60'S.

SATURDAY - SUNDAY NIGHT...

DATA CONTINUES TO INDICATE DRY NORTHWEST FLOW ALOFT THROUGH THE
WEEKEND SO WILL KEEP THINGS DRY WITH TEMPERATURES MORE SOLIDLY IN
THE 80'S. LOWS WILL BE SLIGHTLY MILDER IN THE MID TO UPPER 60'S.

MONDAY...

LOW CONFIDENCE TO START THE NEW WORK WEEK. HOWEVER, THERE IS GENERAL
AGREEMENT IN ANOTHER DISTURBANCE APPROACHING IN THE NORTHWEST FLOW
ALOFT. WILL LEAVE SMALL CHANCES IN THE FORECAST WITH TEMPERATURES IN
THE HIGH 80'S TO AROUND 90.

&&

.AVIATION (00Z TAF UPDATE)...
ISSUED AT 640 PM EDT MON AUG 3 2015

TWO EFFECTIVE BOUNDARIES THIS EVENING ARE THE SURFACE FRONT OVER
INDIANA...AND THE RESIDUAL OUTFLOW OVER WESTERN KENTUCKY. THE FORMER
BOUNDARY HAS SPARKED STORMS OVER SOUTHEAST INDIANA...BUT CONVECTION
IS REALLY STRUGGLING FARTHER WEST AND WILL HAVE A HARD TIME
IMPACTING LEX...LET ALONE SDF. A COUPLE CELLS ALONG THE OUTFLOW OVER
WESTERN KENTUCKY...AND IT WILL BE A CLOSE CALL WHETHER THAT
CONVECTION MAKES IT INTO BWG. WILL BE A LAST-MINUTE DECISION WHETHER
TO INCLUDE VCTS/CB...BUT AT THIS POINT THE BEST CHANCE FOR ANY
EVENING PRECIP WILL BE AT BWG.

ONCE DAYLIGHT FADES THERE WILL BE A DECENT OPPORTUNITY FOR OVERNIGHT
FOG...AS THE FRONT HANGS UP SOMEWHERE ACROSS KENTUCKY AND WINDS GO
LIGHT/VARIABLE. WILL CARRY MVFR VIS AT BWG WITH THE MOISTURE POOLING
THERE...BUT LEX AND SDF SHOULD REMAIN UNRESTRICTED AS THE DEWPOINTS
DROP BEHIND THE FRONT. CONFIDENCE IS MODERATE AT BEST...SINCE THE
LACK OF ONGOING CONVECTION ON THE FRONT MAY MEAN THAT IT WILL HANG
UP FARTHER NORTH THAN CURRENTLY ADVERTISED.

VFR CONDITIONS AND WEST WINDS JUST BELOW 10 KT THROUGH THE DAY ON
TUESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........MJ
LONG TERM.........BJS
AVIATION..........RAS
Hazardous weather outlook, Aug 3, 3:54 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT MON AUG 3 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
354 PM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST RISK OF THUNDERSTORMS
WILL GENERALLY BE FOUND EAST OF THE INTERSTATE 65 CORRIDOR. THE
STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...HAIL AND TORRENTIAL RAINFALL IN ADDITION TO FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED FOR THE
NEXT SEVERAL DAYS AS A COLD FRONT SLOWLY PUSHES THROUGH THE
REGION. THE BEST CHANCE FOR THE MOST WIDESPREAD THUNDERSTORMS
WILL BE ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/BJS/CEA

In the hours before

Special weather statement, Aug 3, 7:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT MON AUG 3 2015

KYZ037-040000-
HARRISON-
727 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTOWN...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...BRECKINRIDGE...BERRY...COLVILLE...RUTLAND...VENUS...
SUNRISE...ODDVILLE...RENAKER...ROBINSON...CLAYSVILLE...US ROUTE 62 AT
STATE ROUTE 19...BOYD...ANTIOCH...KELAT...POINDEXTER...GARNETT AND
COLEMANSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3838 8418 3835 8423 3847 8455 3848 8455
      3850 8453 3851 8449 3854 8448 3853 8446
      3854 8443 3857 8441 3858 8421 3858 8420
      3857 8420 3856 8422 3855 8421 3855 8416
      3850 8418 3850 8416 3849 8417 3848 8414
TIME...MOT...LOC 2327Z 293DEG 31KT 3857 8449

RAS
Special weather statement, Aug 3, 7:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT MON AUG 3 2015

KYZ037-043-040030-
HARRISON-NICHOLAS-
756 PM EDT MON AUG 3 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NICHOLAS AND NORTHERN
HARRISON COUNTIES...

AT 755 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CYNTHIANA...
MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CARLISLE...BERRY...MORNING GLORY...MYERS...VENUS...ODDVILLE...
MOOREFIELD...US ROUTE 62 AT STATE ROUTE 19...ANTIOCH...POINDEXTER...
GARNETT...COLEMANSVILLE...ELLISVILLE...HOOKTOWN...SUNRISE...
HEADQUARTERS...PLEASANT VALLEY...ROBINSON...SPROUT AND CLAYSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3824 8393 3851 8451 3851 8449 3854 8448
      3854 8443 3857 8441 3858 8420 3855 8421
      3855 8416 3852 8418 3849 8417 3843 8400
      3842 8400 3844 8397 3836 8392 3836 8389
      3835 8390 3836 8387 3831 8383
TIME...MOT...LOC 2355Z 293DEG 30KT 3848 8424

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:43 PM EDTSpecial Weather StatementLMKBourbon32 min
Aug 3, 8:58 PM EDTSevere Thunderstorm WarningLMKBourbon32 min
Aug 3, 9:19 PM EDTAreal Flood AdvisoryLMKBourbon, Nicholas3 hr
Aug 3, 9:33 PM EDTFlash Flood WarningLMKBourbon3 hr
Aug 4, 3:09 PM EDTSpecial Weather StatementLMKBoyle, Marion36 min
Aug 4, 3:39 PM EDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more53 hr
Aug 4, 4:29 PM EDTSpecial Weather StatementLMKHancock31 min
Aug 4, 5:24 PM EDTSpecial Weather StatementLMKGrayson36 min
Aug 4, 5:30 PM EDTAreal Flood AdvisoryLMKMarion3 hr
Aug 4, 5:34 PM EDTSpecial Weather StatementLMKGarrard, Madison41 min
Aug 4, 5:39 PM EDTAreal Flood AdvisoryLMKGrayson3 hr
Aug 4, 5:49 PM EDTSpecial Weather StatementLMKHancock26 min
Aug 4, 6:49 PM EDTSevere Thunderstorm WarningLMKMeade26 min
Aug 4, 7:15 PM EDTSevere Thunderstorm WarningLMKMeade30 min
Aug 4, 7:29 PM EDTSpecial Weather StatementLMKJefferson, Oldham91 min
Aug 4, 7:35 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington25 min
Aug 4, 7:43 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.